Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On ortho tricyclin lo birth control, got hyper pigmentation. Can progesterone only pills cause hyper pigmentation as well?

I used to be on ortho tricyclin lo birth control. My Dr. Said the estrogen in the pill caused a hyper pigmentation on my face and I was switched to micronor. Can progesterone only pills cause hyper pigmentation as well? I have noticed a couple new dark spots on my face and unsure if it is my age (34) or I need to be concerned its from the hormones?
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  106
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Hi,thanks for writing here.It seems you have devolped melasma.External source of estrogen as in drugs always aggrevate the conditon ,so it will be better to take micronor as it contains only progesterone,also avoid cosmetics on face,apply sunscreen at day time,you can try niltan cream at night, and also you can go for chemical peel if pigmentation do not resolve in time.
Answered: Fri, 12 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor